More and more people are complaining about 'Ozempic Butt' ahead of summer

vt-author-image

By Kim Novak

Article saved!Article saved!

As if we as a species did not have enough body hang-ups to worry about, the latest thing stressing some people out before bikini season is 'Ozempic butt'.

The relatively new phenomenon has come about since the rise in popularity of the diabetes drug Ozemic (semaglutide), which came into circulation to help people with type 2 diabetes lose weight by curbing their appetite.

The drug is injected once a week and works by helping the pancreas make more insulin, decreasing the amount of glucose made by the liver, and slowing the rate food passes through the body, making the patient feel full longer, according to Drugs.com.

However, many people who have been using Ozempic for weight loss have discovered one side-effect they weren't prepared for - Ozempic butt.

Users of Ozempic are noticing an unwanted side effect on their butts. Credit: Mario Tama/Getty Images

Alongside the weight loss achieved by taking Ozempic, many patients are finding it has had a less-than-desirable effect on their backsides, leaving them flat and droopy.

Jess Loren, 39, who lost over 75lb after starting Ozempic when she weighed 227lb, told the New York Post of her experience, explaining: "My dad said, 'You don’t have a butt anymore.'

"I try on bathing suits and I’ve got 'ghost a**,' or what people online call 'Ozempic butt.'"

While there are many official side-effects that can occur from Ozempic, such as nausea or vomiting, and even pancreatitis among others, 'Ozempic butt' is not officially listed as a side-effect in the medication's guidelines.

However, rapid weight loss can often cause formerly full areas of the body to sag - and it's not just the butts that are being affected.

Celebrities such as Jessica Simpson and Scott Disick have been accused of ending up with 'Ozempic face', which is where the rapid weight loss causes the cheeks to appear gaunt and the eyes to sink in.

Dr. Iman Saleh, Northwell Health Clinical Assistant Professor, OB/GYN Department and Director of Obesity Medicine, South Shore University Hospital, told People: "The faces are saggy, they lose their fat content in their face, there are increased wrinkles.

"Some people look a little bit more aged. People have noticed that there's more hollowing around their eyes because of the loss of the texture or the fat content that is in the face."

People are finding they're losing the shape in their buttocks due to the rapid weight loss. Credit: LumiNola/Getty Images

'Ozempic face' and 'Ozempic butt' is also not down to the drug itself, but the method of weight loss, with rapid and significant changes in weight causing the skin to sag, which can only be avoided by losing weight slowly rather than all at once.

Others have also reported the same effect on their cleavage, with 'Ozempic breasts' also becoming a side-effect of the fast weight loss these medications can sometimes create.

Saleh explained: "People who have had weight-loss surgeries will have the same effect. So, it's not the medications itself that are causing this.

"It's the rapid weight loss that is occurring with the use of these medications that are giving those the Ozempic face and the Ozempic breast and the Ozempic butt."

The average recommended weight loss is around "1 to 2 pounds a week", which will allow the skin to bounce back as the body gradually shrinks.

To avoid a saggy butt, Saleh recommended: "Increase of protein in their diet is very important. Increase of exercise, resistance bands.

"In terms of the buttocks, [do] more squats, more to increase muscle to compensate really for the fat loss."


And it's not just the aesthetics that Ozempic can have an effect on, as some women who were previously struggling to conceive have found they have fallen pregnant after taking Ozempic.

Saleh explained that there is a scientific reason for it, revealing: "Even if it's a 5- or 10-pound weight loss, this can actually have patients resume ovulation and be able to get pregnant.

"Our fat cells produce estrogen and estrogen can have a negative effect on our ovaries in terms of decreased or dysfunction of ovulation. It can also have negative effects on our endometrial lining."

And while the weight loss can aid conception, Ozempic is not a fertility drug and should also not be used during pregnancy, with manufacturer Novo Nordisk (which creates a similar product named Wegovy", recommending it's stopped "at least 2 months before a planned pregnancy due to the long washout period for semaglutide."

And, as with most 'quick fixes' for weight loss, there's a high chance of a person regaining all the weight they lost once they stop taking it, if they haven't changed their eating or exercise habits alongside it.

Featured image credit: Mario Tama/Getty Images

More and more people are complaining about 'Ozempic Butt' ahead of summer

vt-author-image

By Kim Novak

Article saved!Article saved!

As if we as a species did not have enough body hang-ups to worry about, the latest thing stressing some people out before bikini season is 'Ozempic butt'.

The relatively new phenomenon has come about since the rise in popularity of the diabetes drug Ozemic (semaglutide), which came into circulation to help people with type 2 diabetes lose weight by curbing their appetite.

The drug is injected once a week and works by helping the pancreas make more insulin, decreasing the amount of glucose made by the liver, and slowing the rate food passes through the body, making the patient feel full longer, according to Drugs.com.

However, many people who have been using Ozempic for weight loss have discovered one side-effect they weren't prepared for - Ozempic butt.

Users of Ozempic are noticing an unwanted side effect on their butts. Credit: Mario Tama/Getty Images

Alongside the weight loss achieved by taking Ozempic, many patients are finding it has had a less-than-desirable effect on their backsides, leaving them flat and droopy.

Jess Loren, 39, who lost over 75lb after starting Ozempic when she weighed 227lb, told the New York Post of her experience, explaining: "My dad said, 'You don’t have a butt anymore.'

"I try on bathing suits and I’ve got 'ghost a**,' or what people online call 'Ozempic butt.'"

While there are many official side-effects that can occur from Ozempic, such as nausea or vomiting, and even pancreatitis among others, 'Ozempic butt' is not officially listed as a side-effect in the medication's guidelines.

However, rapid weight loss can often cause formerly full areas of the body to sag - and it's not just the butts that are being affected.

Celebrities such as Jessica Simpson and Scott Disick have been accused of ending up with 'Ozempic face', which is where the rapid weight loss causes the cheeks to appear gaunt and the eyes to sink in.

Dr. Iman Saleh, Northwell Health Clinical Assistant Professor, OB/GYN Department and Director of Obesity Medicine, South Shore University Hospital, told People: "The faces are saggy, they lose their fat content in their face, there are increased wrinkles.

"Some people look a little bit more aged. People have noticed that there's more hollowing around their eyes because of the loss of the texture or the fat content that is in the face."

People are finding they're losing the shape in their buttocks due to the rapid weight loss. Credit: LumiNola/Getty Images

'Ozempic face' and 'Ozempic butt' is also not down to the drug itself, but the method of weight loss, with rapid and significant changes in weight causing the skin to sag, which can only be avoided by losing weight slowly rather than all at once.

Others have also reported the same effect on their cleavage, with 'Ozempic breasts' also becoming a side-effect of the fast weight loss these medications can sometimes create.

Saleh explained: "People who have had weight-loss surgeries will have the same effect. So, it's not the medications itself that are causing this.

"It's the rapid weight loss that is occurring with the use of these medications that are giving those the Ozempic face and the Ozempic breast and the Ozempic butt."

The average recommended weight loss is around "1 to 2 pounds a week", which will allow the skin to bounce back as the body gradually shrinks.

To avoid a saggy butt, Saleh recommended: "Increase of protein in their diet is very important. Increase of exercise, resistance bands.

"In terms of the buttocks, [do] more squats, more to increase muscle to compensate really for the fat loss."


And it's not just the aesthetics that Ozempic can have an effect on, as some women who were previously struggling to conceive have found they have fallen pregnant after taking Ozempic.

Saleh explained that there is a scientific reason for it, revealing: "Even if it's a 5- or 10-pound weight loss, this can actually have patients resume ovulation and be able to get pregnant.

"Our fat cells produce estrogen and estrogen can have a negative effect on our ovaries in terms of decreased or dysfunction of ovulation. It can also have negative effects on our endometrial lining."

And while the weight loss can aid conception, Ozempic is not a fertility drug and should also not be used during pregnancy, with manufacturer Novo Nordisk (which creates a similar product named Wegovy", recommending it's stopped "at least 2 months before a planned pregnancy due to the long washout period for semaglutide."

And, as with most 'quick fixes' for weight loss, there's a high chance of a person regaining all the weight they lost once they stop taking it, if they haven't changed their eating or exercise habits alongside it.

Featured image credit: Mario Tama/Getty Images